Alert archive / Colorado / Flash Flood Watches in 2013
Flash Flood Watch 3, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Jul 12, 2013, 3:56 AM MDT for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Jul 12, 2013, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2013, 3:56 AM MDT (09:56 UTC)
- In effect from
- Jul 12, 2013, 12:00 PM MDT
- Expired
- Jul 12, 2013, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4749 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
628 WGUS65 KPUB 120956 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 356 AM MDT FRI JUL 12 2013 ...FLASH FLOODING WILL BE POSSIBLE ACROSS THE WEST FORK COMPLEX BURN AREA... .INCREASING ATMOSPHERIC MOISTURE COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING ACROSS WESTERN COLORADO WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLASH FLOODING IN AND NEAR THE WEST FORK COMPLEX BURN SCAR. COZ067-068-121800- /O.NEW.KPUB.FF.A.0003.130712T1800Z-130713T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 356 AM MDT FRI JUL 12 2013 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE VALLEY. * FROM NOON MDT TODAY THROUGH THIS EVENING * AN UPPER LEVEL DISTURBANCE MOVING INTO SOUTHWEST COLORADO THIS AFTERNOON WILL TRIGGER WIDESPREAD SHOWERS AND THUNDERSTORMS FOR AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING. THE STRONGER STORMS WILL BRING THE THREAT OF LOCALLY HEAVY RAIN AND FLASH FLOODING...PARTICULARLY FOR THE WEST FORK COMPLEX BURN AREA. * THE WEST FORK COMPLEX BURN AREA WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING TODAY. IF HEAVY RAINS DEVELOP...THE BURN SCAR WILL BE CAPABLE OF PRODUCING RAPID RUNOFF OF WATER...ALONG WITH MUD...ASH AND DEBRIS FLOWS...DUE TO HYDROPHOBIC SOILS AND VEGETATION LOSS CAUSED BY THE FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
400 WGUS65 KPUB 121717 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1117 AM MDT FRI JUL 12 2013 ...FLASH FLOODING WILL BE POSSIBLE ACROSS THE WEST FORK COMPLEX BURN AREA... .INCREASING ATMOSPHERIC MOISTURE COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING ACROSS WESTERN COLORADO WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLASH FLOODING IN AND NEAR THE WEST FORK COMPLEX BURN SCAR. COZ067-068-130130- /O.CON.KPUB.FF.A.0003.130712T1800Z-130713T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 1117 AM MDT FRI JUL 12 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE VALLEY. * UNTIL 9 PM MDT THIS EVENING * AN UPPER LEVEL DISTURBANCE MOVING INTO SOUTHWEST COLORADO THIS AFTERNOON WILL TRIGGER WIDESPREAD SHOWERS AND THUNDERSTORMS FOR AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING. THE STRONGER STORMS WILL BRING THE THREAT OF LOCALLY HEAVY RAIN AND FLASH FLOODING... PARTICULARLY FOR THE WEST FORK COMPLEX BURN AREA. * THE WEST FORK COMPLEX BURN AREA WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING TODAY. IF HEAVY RAINS DEVELOP... THE BURN SCAR WILL BE CAPABLE OF PRODUCING RAPID RUNOFF OF WATER...ALONG WITH MUD...ASH AND DEBRIS FLOWS...DUE TO HYDROPHOBIC SOILS AND VEGETATION LOSS CAUSED BY THE FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
274 WGUS65 KPUB 122126 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 326 PM MDT FRI JUL 12 2013 ...FLASH FLOODING WILL BE POSSIBLE ACROSS THE WEST FORK COMPLEX BURN AREA... .INCREASING ATMOSPHERIC MOISTURE COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING ACROSS WESTERN COLORADO WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLASH FLOODING IN AND NEAR THE WEST FORK COMPLEX BURN SCAR. COZ067-068-130300- /O.CON.KPUB.FF.A.0003.000000T0000Z-130713T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 326 PM MDT FRI JUL 12 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE VALLEY. * UNTIL 9 PM MDT THIS EVENING * AN UPPER LEVEL DISTURBANCE MOVING INTO SOUTHWEST COLORADO THIS AFTERNOON WILL TRIGGER WIDESPREAD SHOWERS AND THUNDERSTORMS FOR AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING. THE STRONGER STORMS WILL BRING THE THREAT OF LOCALLY HEAVY RAIN AND FLASH FLOODING... PARTICULARLY FOR THE WEST FORK COMPLEX BURN AREA. * THE WEST FORK COMPLEX BURN AREA WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING TODAY. IF HEAVY RAINS DEVELOP... THE BURN SCAR WILL BE CAPABLE OF PRODUCING RAPID RUNOFF OF WATER...ALONG WITH MUD...ASH AND DEBRIS FLOWS...DUE TO HYDROPHOBIC SOILS AND VEGETATION LOSS CAUSED BY THE FIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
933 WGUS65 KPUB 130253 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 853 PM MDT FRI JUL 12 2013 ...FLASH FLOOD WATCH ALLOWED TO EXPIRE... COZ067-068-130400- /O.EXP.KPUB.FF.A.0003.000000T0000Z-130713T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 853 PM MDT FRI JUL 12 2013 ...FLASH FLOOD WATCH WILL EXPIRE AT 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL COLORADO WILL EXPIRE AT 9 PM MDT THIS EVENING. A FEW LIGHT SHOWERS WILL REMAIN POSSIBLE OVER THE WEST FORK FIRE COMPLEX THROUGH 2 AM...BUT SHOULD NOT POSE ANY FLASH FLOODING RISK. THUS WE WILL ALLOW THE FLASH FLOOD WATCH TO EXPIRE. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 11, 11:13 PM MDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 11, 11:13 PM MDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1113 PM MDT THU JUL 11 2013 .UPDATE... ISSUED AT 832 PM MDT THU JUL 11 2013 UPDATED TO REFLECT CURRENT FORECAST TRENDS. ALSO ADDED SHOWERS/TSTMS TO THE FORECAST OVERNIGHT ALONG THE CONTDVD AS MODELS ARE SHOWING THE POTENTIAL FOR SOME ISOLD ACTIVITY. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 250 PM MDT THU JUL 11 2013 ...HEAT AND LOCALLY HEAVY RAIN REMAIN THE MAIN CONCERNS... SCATTERED STORMS NOW AFFECTING MAINLY THE MOUNTAIN AREAS. WITH WEAK FLOW ALOFT...STORMS ARE MOVING FAIRLY SLOWLY...SO WILL HAVE TO CONTINUE TO KEEP A CLOSE EYE ON THE BURN SCARS THIS AFTERNOON AND EVE. DEW POINTS HAVE STAYED RELATIVELY HIGH THIS AFTERNOON OVER THE PLAINS...IN THE MID 50S WITH EVEN SOME LOWER 60S NR THE KS BORDER...AND THIS HAS HELD TEMPS DOWN A FEW DEGREES OVER ANTICIPATED HIGHS. STILL A FEW MORE HOURS OF HEATING HOWEVER...SO MID TO UPPER 90S COULD BE REACHED BY LATE AFTERNOON. CU FIELD LOOKS PRETTY SPARSE OVER THE PLAINS...WITH JUST SOME SCT CU OVER THE FAR SERN CORNER OF THE STATE...AND NOT EXPECTING MUCH STORM MOVEMENT OFF THE MTS. SO...POPS LOOK PRETTY LOW...BUT WITH LOTS OF LLVL MOISTURE WILL KEEP ISOLD POPS INTACT FOR THIS EVE. MAIN CONCERN THIS EVE WILL FOCUS ON THE CENTRAL MTS...WHICH SHOULD SEE PRETTY WIDESPREAD STORM COVERAGE LATE THIS AFTERNOON THRU THIS EVE AS WEAK IMPULSES ROUND THE RIDGE INTO SW CO. COULD SEE SOME LOCAL QPF BULLSEYES IN THE .5-1.0 INCH RANGE FOR THE MTS...WHICH COULD RESULT IN SOME BURN SCAR CONCERNS. PLAINS SHOULD CLEAR OUT OVERNIGHT...WHILE CENTRAL MTS COULD SEE SOME LINGERING CONVECTION OVERNIGHT. TOMORROW...THE UPPER HIGH DRIFTS A BIT E...AND THIS SHOULD ALLOW FOR SLIGHTLY HIGHER STORM COVERAGE E OF THE MTS BY AFTERNOON. THE HIGHEST COVERAGE AND GREATEST THREAT FOR LOCALLY HEAVY RAIN WILL BE OVER THE ERN MTS AND ADJACENT TRRN...SO THE WALDO CANYON AREA WILL ONCE AGAIN BE UNDER THE GUN TOMORROW. HAVE GONE A BIT BELOW GUIDANCE FOR HIGH TEMPS TOMORROW...AS THE MODELS HAVE RECENTLY BEEN RUNNING A BIT WARM AND TYPICALLY OVERFORECAST TEMPS IN A RELATIVELY MOIST MONSOONAL REGIME LIKE THE ONE WE HAVE BEEN EXPERIENCING AS OF LATE. STILL...WITH UPPER 90S TO NR 100 AND 40S-50S DEW POINTS...IT WILL BE AN UNCOMFORTABLY WARM JULY DAY. ROSE .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 250 PM MDT THU JUL 11 2013 UPPER RIDGE AXIS TO THE EAST OF CO ON SATURDAY SHIFTS BACK WESTWARD TOWARDS THE FOUR CORNERS REGION FOR SUNDAY. MONSOON MOISTURE PLUME ALOFT REMAINS OVER THE REGION AND COMBINED WITH AFTERNOON HEATING...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY OVER THE MOUNTAINS. BOTH NAM12 AND GFS TRY TO SPREAD QPF EASTWARD ACROSS THE PLAINS SATURDAY AFTERNOON/EVENING...PARTICULARLY NORTH OF HIGHWAY 50...WITH MAJORITY OF THE PLAINS TO THE SOUTH REMAINING DRY UNDER THE UPPER RIDGE AXIS. ON SUNDAY GFS IS A LITTLE DRIER WITH SFC DEW POINTS ON THE PLAINS AND THEREFORE KEEPS MAJORITY OF THE PLAINS DRY WHILE NAM12 IS MUCH MORE MOIST AND MORE WIDESPREAD WITH PLAINS CONVECTION. THIS MAY BE A REFLECTION OF THE RETROGRADING UPPER LOW MOVING THROUGH THE SOUTHERN PLAINS WHICH ADVECTS LOW LEVEL MOISTURE WESTWARD INTO THE SE PLAINS. ECMWF TRENDS MORE TOWARDS THE DRIER GFS SO HAVE SHADED POP GRIDS TOWARDS THESE SOLUTIONS. AS FOR SENSIBLE WEATHER...SUSPECT THE MAV TEMPS ARE STILL RUNNING A LITTLE HIGH...AND HAVE GONE TOWARDS THE COOLER SIDE OF GUIDANCE. OTHERWISE WITH PRECIP WATERS REMAINING AROUND .75 OUT WEST TO AROUND/SLIGHTLY OVER 1.25 OVER THE PLAINS...HEAVY RAINERS WILL BE THE MAIN STORM THREAT. THIS COULD LEAD TO FLASH FLOODING OVER THE BURN SCARS...ESPECIALLY ON SUNDAY AS THE FLOW ALOFT DECREASES BENEATH THE UPPER RIDGE LEADING TO SLOWER STORM MOTIONS. LONG RANGE MODELS ARE INSISTENT ON RETROGRADING THE UPPER LOW INTO OK/TX PANHANDLE BY 00Z TUES AND ARE IN FAIR AGREEMENT ON THIS SCENARIO. DEW POINTS ON THE PLAINS WILL RISE INTO THE 50S DURING THE AFTERNOONS WITH GENERALLY 40S PERSISTING ACROSS THE MOUNTAIN AREAS. PRECIPITABLE WATERS DO NOT CHANGE ALL THAT MUCH...EXCEPT TO COME UP A LITTLE ACROSS THE PLAINS. STILL LOOKS LIKE THE MOUNTAINS ARE THE MOST FAVORABLE AREAS FOR THUNDERSTORM DEVELOPMENT...SO WILL KEEP SCATTERED POPS IN GRIDS FOR THOSE AREAS. HEAVY RAIN WILL BE THE MAIN THREAT. UPPER HIGH CONTINUES TO SHIFT WESTWARD FOR THE END OF THE WEEK WHICH TRIES TO SUPPRESS THE MONSOON PLUME OFF TO THE SOUTH. STILL ENOUGH MOISTURE CAUGHT IN THE FLOW ALOFT FOR ISOLATED TO SCATTERED MOUNTAINS THUNDERSTORMS EACH DAY...TO PRECIPITATION CHANCES APPEAR TO WANE SOME TOWARDS THE END OF NEXT WEEK. TEMPERATURES ALSO APPEAR TO HEAT UP AGAIN TOO. -KT && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1101 PM MDT THU JUL 11 2013 VFR CONDITIONS ARE EXPECTED AT KCOS...KPUB AND KALS FOR THE NEXT 24 HOURS. THERE IS THE CHANCE THAT SHOWERS OR THUNDERSTORMS COULD BE IN THE VCNTY OF KPUB AND KCOS...MAINLY AFTER 22Z ON FRI BUT WL NOT INCLUDE IN TERMINAL FORECAST DUE TO LOW CONFIDENCE AT THIS TIME. KALS WL PROBABLY HAVE A BETTER CHANCE FOR TSTMS AFTER 20Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...28 SHORT TERM...ROSE LONG TERM...KT AVIATION...28
Hazardous weather outlook, Jul 11, 8:39 PM MDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 839 PM MDT THU JUL 11 2013 COZ058>089-093>099-130245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 839 PM MDT THU JUL 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE OVER THE MOUNTAINS THROUGH MAINLY MIDNIGHT. AFTER MIDNIGHT THERE WILL STILL BE THE POTENTIAL FOR SOME ISOLATED THUNDERSTORMS ALONG AND NEAR THE CONTINENTAL DIVIDE. THE MAIN THREAT FROM STORMS TONIGHT WILL BE CLOUD TO GROUND LIGHTNING. LOCALIZED HEAVY RAIN COULD OCCUR OVER THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS THROUGH MIDNIGHT...WHICH COULD BE CREATE A FLASH FLOOD RISK OVER THE WEST FORK COMPLEX BURN SCAR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FRIDAY THROUGH SUNDAY. THE GREATEST COVERAGE OF STORMS WILL BE OVER AND NEAR THE HIGHER TERRAIN. THE MAIN STORM THREATS THROUGH THIS PERIOD WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. THE LOCALLY HEAVY RAIN WILL ALSO POSE AN INCREASED FLASH FLOOD THREAT...MAINLY FOR THE RECENT BURN SCARS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. MAKE SURE YOU HAVE A PLAN OF ACTION SHOULD HEAVY RAIN OCCUR OR A FLASH FLOOD WARNING IS ISSUED. A SLOW DRYING TREND IS FORECAST FOR MONDAY THROUGH THE MIDDLE OF NEXT WEEK...AS AVAILABLE MOISTURE IS SHUNTED WEST OF THE AREA. ENOUGH MOISTURE WILL REMAIN FOR MORE ISOLATED HIGH BASED DIURNAL STORMS ACROSS THE HIGHER TERRAIN. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING AND GUSTY WINDS UP TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT. 28/28
Nearby
Flash Flood Watches in Colorado, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.